Sudden lumps and swelling after filler. Any suggestions? (photos)

Got Juvederm injection between the eye 5 months ago, and one month ago on the lips , and Botox on the forehead including the same spot where I got Juvederm. Everything was normal all this time until 5 days ago , I noticed formation of small lump , it's tender if I press it, itchy slightly outer skin surface. Went back to the injector , he had put me on antibiotic , antihistamine, Advil. It seems to get bigger both nose and lips . antibiotic isn't helping . Please help !

Doctor Answers 6

Allergic reaction

It sounds like either an allergic reaction or an infection. Let your injector know that what they've prescribed isn't helping. You may want to schedule an appointment with your internist. So sorry that you are going through this. Best, Dr. Nazarian


Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Sudden lumps and swelling after filler. Any suggestions?

Dear Mini12Today,
Thank you for your question and photos. I think that your doctor is on the right track thinking that you are suffering from an infection or an allergy. I would certainly recommend that you have the Juvederm "erased" by the injection of hyaluronidase while you are being treated. The late appearance of these symptoms is more indicative of an infectious cause than allergy. The antibiotic sill help, but you need to have the Juvederm removed. If you decide to try again with a filler, discuss what happened with your injector (choose an experienced board certified plastic surgeon, facial plastic surgeon or dermatologist) who will likely try a test dose before committing to a full filler correction. Good luck. Let us know what happens and share your story.

Kevin L. Smith, MD, FACS
Charlotte Plastic Surgeon
4.9 out of 5 stars 38 reviews

Lumps After Fillers -- Not Normal

Get these reversed with hyaluronidase and have them evaluated for allergy or infection.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Lumps and Swelling after Juvederm Injections

Dear Mini12Today, It seems that your injecting physician may think you are having either an allergic reaction thus the antihistamine prescribed or a possible infection which is why the antibiotic was prescribed, The advil is for the swelling. I would continue seeing your injecting physician and if things do not settle down and these prescribed medications do not take care of your current inflammation I would seek secondary opinions. You may need hyaluronidase injected to dissolve the Juvederm and other follow up to ensure your safe healing. Best regards, Michael V. Elam, M.D,.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 199 reviews

Lumps

I would recommend return to your treating physician. This could be an allergic reaction to the filler and they can use hyaluronidase to dissolve the filler if needed. You also need to R/O possible infection.

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 24 reviews

Lumps from Juvederm

It is possible that these lumps are an infection or an allergic reaction.  I would definitely return to your treating physician for examination.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.